MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM CRUCIFORM SCRWDRVR BLADE W/SPRING HOLDING SLV-SHORT-HXC; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM CRUCIFORM SCRWDRVR BLADE W/SPRING HOLDING SLV-SHORT-HXC; SCREWDRIVERS
Model Number 314.675
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the two (2) cruciform screwdriver blade with spring holding sleeve were stripped and not working properly during an unknown procedure.The procedure was successfully completed with no surgical delay.There was no patient consequence.This report is for one (1) 2.0mm cruciform screwdriver blade w/spring holding slv-short.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record review: part: 314.675, lot: 9608353.Manufacturing site: hägendorf.Release to warehouse date: 02 october 2015 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Investigation summary: visual inspection performed at customer quality (cq) observed that the driver is slightly stripped/deformed at the distal threaded tip which may hinder the device from functioning as intended.The balance of the device is in fair condition.A device failure was identified.An accurate dimensional analysis could not be performed due to the post manufacturing damage of the distal tip.Drawing(s) were reviewed with no findings the exact cause of the damaged threads is unknown, but it is likely due to wear from repeated use over the lifetime of the multiple use device.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM CRUCIFORM SCRWDRVR BLADE W/SPRING HOLDING SLV-SHORT-HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8612886
Report Number2939274-2019-58045
Device Sequence Number11291432
Product Code HXX
UDI-Device Identifier10887587037639
UDI-Public(01)10887587037639
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.675
Device Catalogue Number314.675
Device Lot Number9608353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/30/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR